ArticleCureus2025
Pulmonary Arterial Hypertension Due to Talc Granulomatosis Following Intravenous Use of Oral Medications: A Report of a Rare Case.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Bilateral Ulnar Neuropathy Secondary to Chronic Pentazocine Injections: A Rare Neurological Sequela of Substance Abuse.Clinical case reports · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Pulmonary talcosis is a rare granulomatous lung disease resulting from the intravenous injection of crushed oral tablets containing insoluble excipients such as talc, microcrystalline cellulose, and crospovidone. These substances embolize within the pulmonary vasculature, provoking granulomatous inflammation that may progress to pulmonary arterial hypertension (PAH). We present a case report of a 25-year-old male who presented with acute-onset shortness of breath, chest pain, dry cough, fatigue, and palpitations. On examination, he was dyspneic and tachypneic and exhibited bilateral basal inspiratory crackles with signs of right heart strain. Imaging revealed elevated right ventricular pressures and computed tomography (CT) findings of centrilobular nodules with sparing of the subpleural regions and fissures, characteristic of talc granulomatosis. A detailed history revealed longstanding intravenous polysubstance abuse over five years, including methamphetamine, tapentadol, and cocaine, likely contributing to his pulmonary pathology. Based on clinical, imaging, and echocardiographic findings, a diagnosis of pulmonary hypertension secondary to talcosis was established. The patient was managed with supplemental oxygen, antiplatelet therapy, and oral sildenafil, resulting in symptomatic improvement, and was strongly advised to cease intravenous drug use. A lung biopsy was planned for histological confirmation. This case report aims to emphasize the importance of recognizing pulmonary talc granulomatosis as a rare but serious complication of intravenous drug use, particularly in patients presenting with unexplained respiratory symptoms, due to its potential to cause irreversible PAH if left untreated.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.